# SDR 97ZZZX3969

- Difficulty date: August 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N575HA
- Make and model: Doug EA3B
- Aircraft serial: 144865
- System (JASC): 5350 · Aerodynamic Fairings
- Part: Radome
- Condition: Departed
- Location: Acft Belly
- Stage of operation: DE
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING THE FIRST TEST FLIGHT OF THE NEW BELLY RADOME FOR TIER II:  WHILE IN A HIGH SPEED DESCENT OUT OVER THE OCEAN, THE RADOME DEPARTED THE AIRCRAFT.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  INVESTIGATION INTO THE INCIDENT REVEALED THAT A SHOCK WAVE FORMED ON THE RADOME WHICH CHANGED THE LOAD FACTORS BEYOND THE ORIGINAL ANALYSIS FINDINGS.  THE AFT SECTION OF THE RADOME WAS PULLED DOWN TEARING OUT THE MOUNTING FASTENERS RESULTING IN A BREAK-UP OF THE ENTIRE RADOME.
